Alert archive / Georgia / River Flood Warnings in 2009

River Flood Warning 95, NWS Atlanta, GA

September 23, 2009Taliaferro County, Wilkes County, Georgia

NWS Atlanta, GA issued this river flood warning at Sep 23, 2009, 11:41 AM EDT for Taliaferro County, Wilkes County, Georgia. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Sep 23, 2009, 11:41 AM EDT (15:41 UTC)
Expired
Sep 24, 2009, 9:36 AM EDT
In force
22 hr
Issued by
NWS Atlanta, GA
Flood severity
Minor

Counties Taliaferro County, GA, Wilkes County, GA

The radar

The Robins AFB radar (KJGX), 122 km from the middle of the area, began a volume at 15:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little River near Washington (WTNG1). The gauge peaked at 20.08 ft at Sep 23, 2009, 1:00 AM EDT.

actionminormoderate1015202509/2409/25
Action stage
16 ft
Minor stage
19 ft
Moderate stage
24 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02193500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS42 KFFC 231541
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1141 AM EDT WED SEP 23 2009

...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA...

  LITTLE RIVER NEAR WASHINGTON AFFECTING TALIAFERRO AND WILKES 
  COUNTIES

.RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF 
INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS 
ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED 
STATES GEOLOGICAL SURVEY.

&&

GAC265-317-240541-
/O.NEW.KFFC.FL.W.0095.090923T1541Z-000000T0000Z/
/WTNG1.1.ER.090922T1918Z.090923T0130Z.000000T0000Z.NO/
1141 AM EDT WED SEP 23 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE LITTLE RIVER NEAR WASHINGTON. 
* UNTIL FURTHER NOTICE.
* AT 1100 AM WEDNESDAY THE STAGE WAS 19.9 FEET...AND STEADY. 
* FLOOD STAGE IS 19.0 FEET. 
* THE RIVER WILL SLOWLY FALL BELOW FLOOD STAGE BY THIS EVENING.


$$
1 follow-up statement
000 
WGUS82 KFFC 241336
FLSFFC
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
936 AM EDT THU SEP 24 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
GEORGIA...
 
  COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON AFFECTING WHITFIELD 
  COUNTY
  LITTLE RIVER NEAR WASHINGTON  AFFECTING TALIAFERRO AND WILKES 
  COUNTIES
  YELLOW RIVER NEAR CONYERS BELOW MILSTEAD AFFECTING NEWTON AND 
  ROCKDALE COUNTIES
  BIG HAYNES CREEK NEAR MILSTEAD AFFECTING NEWTON AND ROCKDALE 
  COUNTIES
 

&&

GAC313-241406-
/O.CAN.KFFC.FL.W.0083.000000T0000Z-090924T1336Z/
/CHCG1.1.ER.090921T1557Z.090922T2230Z.090924T0911Z.UU/
936 AM EDT THU SEP 24 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON. 
* AT 845 AM THURSDAY THE STAGE WAS 12.4 FEET. 
* FLOOD STAGE IS 16.0 FEET. 


$$

GAC265-317-241406-
/O.CAN.KFFC.FL.W.0095.000000T0000Z-090924T1336Z/
/WTNG1.1.ER.090922T1918Z.090923T0130Z.090923T2047Z.NO/
936 AM EDT THU SEP 24 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE LITTLE RIVER NEAR WASHINGTON. 
* AT 9 AM THURSDAY THE STAGE WAS 13.2 FEET. 
* FLOOD STAGE IS 19.0 FEET. 


$$

GAC217-247-241406-
/O.CAN.KFFC.FL.W.0063.000000T0000Z-090924T1527Z/
/MYRG1.3.ER.090920T0701Z.090922T2130Z.090924T1210Z.UU/
936 AM EDT THU SEP 24 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE YELLOW RIVER NEAR CONYERS BELOW MILSTEAD.
* AT 930 AM THURSDAY THE STAGE WAS 10.1 FEET. 
* FLOOD STAGE IS 11.0 FEET. 

$$

GAC217-247-241406-
/O.CAN.KFFC.FL.W.0082.000000T0000Z-090924T1336Z/
/BHCG1.3.ER.090922T0017Z.090923T0215Z.090924T1147Z.UU/
936 AM EDT THU SEP 24 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE BIG HAYNES CREEK NEAR MILSTEAD.
* AT 915 AM THURSDAY THE STAGE WAS 11.2 FEET. 
* FLOOD STAGE IS 12.0 FEET. 


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Sep 23, 5:06 AM EDT, 6 hours 35 minutes earlier.

Area forecast discussion, Sep 23, 5:06 AM EDT, 6 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
506 AM EDT WED SEP 23 2009

.SHORT TERM /TODAY THROUGH THURSDAY/...
HIGH PRESSURE ALOFT WILL SUPPRESS PRECIP CHANCES TODAY FOR MANY
AREAS. WEAKENING EASTERLY WAVE APPROACHING TRIES TO MOVE ACROSS
TODAY AND TONIGHT. INSTABILITY WILL REMAIN RATHER WEAK WITH
GENERALLY SMALL CHANCES FOR SHOWERS AND THUNDERSTORMS. A SHORT WAVE
OR TWO MOVING NNE IN THE UPPER FLOW COULD HAVE SOME EFFECT OVER FAR
NW AND N GA...BUT MOST OF THE CONVECTION IN N AL SHOULD STAY OVER
THAT AREA.

BETTER MOISTURE MOVING UP THE W SIDE OF THE RIDGE FOR THURSDAY WILL
BRING BETTER CHANCES FOR SHOWERS AND STORMS TO N GA WITH LESSER
CHANCES FOR CENTRAL GA. A WEAK COLD FRONT WILL BE APPROACHING NE GA
LATE THURSDAY NIGHT WITH MUCH OF THE ASSOCIATED MOISTURE NORTH AND
EAST OF THE AREA.

HIGH TEMPERATURES RUNNING 3-6 DEGREES ABOVE NORMAL TODAY AND
THURSDAY. LOW TEMPERATURES RUNNING 6-8 DEGREES ABOVE NORMAL THE
NEXT 2 NIGHTS.

OVERALL CONFIDENCE IS MODERATE.

.LONG TERM /FRIDAY THROUGH TUESDAY/...
COLD FRONT TRIES TO BACK DOOR N AND E GA FRIDAY AS HIGH PRESSURE
BUILDS DOWN THE EAST APPALACHIANS AND SETS UP A COLD AIR DAMMING
EVENT THROUGH SATURDAY WITH INCREASED PRECIP CHANCES THROUGH SUNDAY
AS A MORE ACTIVE WEST UPPER FLOW MOVES OVER THE AREA. THE MOISTURE
EXITS LATER SUNDAY INTO MONDAY WITH THE PASSAGE OF A SHORT WAVE.
A COLD FRONT WITH MINIMUM MOISTURE ASSOCIATED THEN SWEEPS ACROSS THE
AREA TUESDAY...WITH COOLING AND DRYING ASSOCIATED. TEMPERATURES WILL
CONTINUE ON THE WARM SIDE FRIDAY WITH THE FRONT NOT LIKELY TO GET
VERY FAR INTO THE AREA. CLOUDS/PRECIP CHANCES AND COLD AIR DAMMING
WILL COOL THINGS OFF FOR SATURDAY.

.AVIATION...
IFR CIGS SLOW TO DEVELOP THIS MORNING...BUT JUST STARTING TO SEE
SOME HINT OF CIGS NEAR 1 THSD FEET EAST SIDE OF STATE JUST SOUTHEAST
OF AHN. NOT SURE IF THESE LOW CIGS WILL MAKE IT AS FAR NORTH AND
WEST AS ATL METRO...BUT WILL PLAY FOR SCT/BKN CLOUDS IN THE 1 TO 2
THSD FOOT RANGE MOST PLACES BY OR SHORTLY AFTER SUNRISE. LOOK FOR
ANY IFR CIGS TO LIFT INTO THE MVFR RANGE BY MID MORNING...THEN
IMPROVE INTO THE LOW VFR RANGE BY NOON. SO FAR VSBYS HOLDING 6
MILES OR BETTER...BUT WITH PATCHY FOG AROUND...MVFR VSBYS NOT OUT OF
THE QUESTION...ESPECIALLY AT FAVORED LOCATIONS...IE AHN AND FTY.
THINK PRECIP CHANCES FAIRLY SLIM TODAY...AND WILL FOLLOW PREVIOUS
TAF TREND WITH MENTION OF CB MOST PLACES AFTER 18Z. EAST/SOUTHEAST
WINDS 5 TO 10 KTS CONTINUES FOR MUCH OF THE PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          85  67  87  67  88 /  10  10  20  20  30
ATLANTA         84  69  85  70  86 /  10  10  20  20  20
BLAIRSVILLE     80  65  81  67  82 /  20  20  50  30  60
CARTERSVILLE    86  66  87  66  87 /  10  10  40  30  40
COLUMBUS        88  70  88  70  89 /  10  10  20  20  20
GAINESVILLE     83  67  84  69  86 /  10  10  30  30  40
MACON           87  69  88  68  91 /  10  10  20  10  20
ROME            86  67  87  67  87 /  20  20  40  30  50
PEACHTREE CITY  85  66  85  66  87 /  10  10  20  20  20
VIDALIA         87  71  89  70  89 /  30  20  20   5  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

BDL
Hazardous weather outlook, Sep 23, 5:10 AM EDT, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
510 AM EDT WED SEP 23 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-241000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
510 AM EDT WED SEP 23 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS ARE POSSIBLE OVER PORTIONS OF EAST CENTRAL
GEORGIA THIS AFTERNOON.

.SYNOPSIS...
HIGH PRESSURE CENTERED OFF THE NEW ENGLAND COAST WILL CONTINUE
TODAY AS A STATIONARY FRONT MEANDERS ACROSS THE LOWER MISSISSIPPI
VALLEY REGION.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM THUNDERSTORMS TODAY WILL BE OCCASIONAL
CLOUD TO GROUND LIGHTNING. THE MOSTLY LIKELY LOCATION FOR
THUNDERSTORMS WILL BE IN THE AREA ALONG AND EAST OF A LINE FROM
WASHINGTON TO MCRAE. THUNDERSTORMS ARE MOST LIKELY TO OCCUR
BETWEEN 2 PM AND 8 PM.

.DISCUSSION...
A MOIST SOUTHEASTERLY FLOW AND A WEAKENING EASTERLY WAVE OFF THE
CAROLINA COAST...COULD AID IN THE DEVELOPMENT OF ISOLATED
THUNDERSTORMS ACROSS PORTIONS OF EAST CENTRAL GEORGIA THIS
AFTERNOON. INSTABILITY IS EXPECTED TO REMAIN WEAK WITH LIFTED
INDICES IN THE ZERO TO MINUS 2 RANGE AND CAPES 400 TO 800. ANY
THUNDERSTORM THAT DEVELOPS SHOULD REMAIN BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE WILL BE A CHANCE FOR THUNDERSTORMS THURSDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED ON TUESDAY AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 22, 10:09 PM EDTRiver Flood WarningFFCWashington, Wilkinson20 hr
Sep 22, 11:29 PM EDTRiver Flood WarningFFCPulaski7 days
Sep 22, 11:29 PM EDTRiver Flood WarningFFCDodge, Telfair, Wilcox11 days
Sep 22, 11:41 PM EDTRiver Flood WarningFFCJohnson, Laurens, Washington, Wilkinson60 hr
Sep 23, 3:07 PM EDTRiver Flood WarningFFCHarris, Troup66 hr
Sep 23, 6:28 PM EDTRiver Flood WarningFFCJohnson, Washington, Wilkinson71 hr

Nearby

River Flood Warnings in Georgia, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.